what sensations come with t3 wearing out?

hello, as i posted several times i am new to combination therapy (100t4+25t3), it is my 6th day today....switched to it from 150 mcg T4 only, i was taking for 1 year (total 3 years of t4)

i take it in the morning full size, and this morning at 5 am those sensations of t3 wearing out, and that feeling like you are energy low, like somehting will stop, sensations in muscles but all around arms and heart area?? do you know that feeling?

i did feel that 2 times when i split my dose and i had to take it in the middle of the day..but this was not expected since 2 days it worked perfectly fine, no sensations at all

what can i expect in the future?

how did you go around those things when taking t3 ?

i just hope this wont go worse then this:).....i imagine if i was travelling somewhere i would feel awful, it kicks me in the psyche....plus i dont want to go back to t4 only..this one must work

so i took my tablet it started working in 30 mins and i felt such a peace and now....thinking if i take my tablet before going to sleep? then i will have possibility to feel this bad 2 hours earlier.....so somewhere in the evening?

whats the best= your experiences with t3 sensations :)

thank you so much!! i have noone else to ask, my doc on vacation!

so basicaly i get those all bad feelings from t3 wearign out, are there some sensations connected immediately after taking T3? just curious how it works?


Last edited by

17 Replies

  • I take t3 only in 3 doses and I don't find I get these enery crashes. If I forget a dose I crash a few hours after. I feel like I have no energy and cannot do a thing! Splitting into 3 doses seems to work for me. Morning, lunch and bedtime.

    Hopefully you find the solution that works best for you soon. It can take a while of trial and error to find what works.

    Carolyn x

  • thank you very much...oh there must be a solution :) combo therapy is nice , the only problem is when it stops doing the thing :)....i will just maybe take more of the same tablet .....i dont see other solution to it..since i have them all in 1 tablet :)..i think i need that extra 5 mcg of t3 maybe that it would keep me going full 24 hours until the next tablet.....

    thank you!! so i should not panick when i get that feeling! it scared me :)

  • I take 30mcg of T3 in one morning dose. I feel fine, have no 'wearing out' ups/downs - calm heart and good pulse and energy. Dr Lowe said that whilst T3 goes quickly into the bloodstream the effect of this one dose continues between 1 to 3 days. T3 begins its 'work' when it enters our receptor cells which should be saturated by T3.


  • yes thats what i read and noticed my 25 mcg works better in 1 dose, its stronger, but 2 days i split and had that feeling like CarolynB described....like i can not do a thing! btw this feeling is so well known to me from years earlier when i had panick attacks...this was probably when my thyroid hormons were going lower.....its like battery low and nothing can save me :).....such a bad feeling......then i took my pill and things went away in 30 minutes....

    does this mean my 25 mcg is too low? will i be able to manage around until some 4-6 weeks pass, becasue i can not go and ask for higher dose when only 6 days on it......

    should i expect things go worse every day? like it wears out sooner :) 25 mcg should last for 24 hours :) it stopped working so that it woke me up 1.5h earlier then i was supposed to take my tablet?

  • Ivy it takes time for your body to get used to any particular thyroid hormone. 6 days is too early to assess you have to give it longer. If you wake up earlier just wait till the usual time to take your medication. If you have a set time each day it is much easier and you know where you are. If, after 6 weeks, get a blood test and you may need a small increase. Don't take your medication in the morning, take after blood test which should be as early as possible and they will be different than taking levo. Get a copy of your blood test results as GP may not understand them.

    An excerpt

    For someone taking 100 mcg of T3, we expect your pattern of lab results—a low TSH and high T3. However, your TSH and T3 levels are irrelevant to whether you're overstimulated or not. Two studies we just completed confirm other researchers findings: these tests are not reliable gauges of a patient's metabolic status.


  • thank you very much Shaws, i was expecting heart beating after i take my t3 not these effects when it stopps working :)........for the moment i thought there is no cure for me :) lol

  • I just had a thought, as you were on levo it takes about 6 weeks to gradually diminish, so you most probably have T4 still in your system. That may be the cause of some issues you are having.

  • yes i was thinking this too, but i am on combination therapy...i think all those stuff come from t3, becasue when i take the pill it goes away..the only surprise to me is my body will react to diminishing of the dose....and what if it will ask for more and what can i expect? :)... ... that150 mcg i took 6 days ago is only now excreting....it has 7 days half life or so...this is what my brother told me look when there is 7 days passed :) i feel good on the new therapy otherwise, much better....if there is 100+30 pill i think this would help :)

    becasue when i took half dose on 1st day i sensed the same thing with t3 wearing out....si i concluded i will take 1 dose to increase the strength of t3.....it worked so fine for 2 days then i came to idea to try to split again too :) lol...this was not good, then back to 1 and then this problme showed up...i hope i will stabilize since i just keep 1 dose per day.....

  • I do hope you stabilise. Unfortunately we are all different but we have to give each change/increase or decrease a reasonable chance so keeping at a particular dose for a while may be worth it in the end. Some feel better with low doses, others higher - it's definitely not straightforward.

  • thank you very much!!! yes its really good to stick to one dose for some time then you know for sure if it was ok or not. one can easily get his head turned upside down.....and feeling confused like there is no hope etc.....thank you for support!!! this has been helpful all!!

  • I am not on T3 only medication so this may not apply -i take a natural dessicated thyroid which has both T4 and T3 in it amongst other things... I certainly find it better to split my dose up -in fact it is split into four -very early morning at 5.10 then as I get up, 2pm and a very small dose at bedtime. The 2pm dose of sets me slumping late afternoon, the bedtime dose helps me to sleep..... Dr Skinner seemed to think that i have an receptor uptake problem -this might be why I find it more helpful if I spread my dose out during the day. Dr Lowe also talks a little about receptor uptake difficulties but this area has not been researched so not much is known.

    I am not saying this is the case for you -it is far too early on to say that! However if you are finding it really difficult in the early hours and it doesn't settle down why don't you try splitting your tablet and taking part of your dose later on say after lunch?

  • splitting makes the same thing just during my lunch time :) and i dont like that, when i take 1 dose it seemed stable, but i did notice in the evening i kind of have to breath in deeply few times....it affects my breathing i know...so i suppose it wears out by the evening....5mcg evening dose could help me sleep better :)

    so in the morning it woke me up 5 am...i take tablet 6.30 am :)

  • Ivy, You need to allow more time for the T3 to fill your cells and then you will be less susceptible to feeling palpitations and slumps in energy as your dose wears off.

  • THANK YOU so much!! this is encouraging!...:))) gives me hope, i think i panicked more then it was necessary just becasue it felt like out of control

    . i feel ok all day today i felt slump when it was time for lunch but i think i must eat now regularly, i mean this is the point of good metabolism :), after the lunch i just feel like energy flowing, not like a slump .....this kind of lunch would put me to sleep for the next 2 hours :) before.....i never felt good 95% of the time......now i can tolerate if i dont feel good 10% of time....for those 90% of good time!

  • Ivy, eating small frequent meals is necessary. I get palpitations if I leave it too long before eating.

  • oh good to know it, i did not have to eat so frequently before...but i noticed among heatlhy individuals some go really punctually for a lunch...this is i think that made me go into trouble since i know myself i could go on without eating all day...this is what stopped my metabolism i think.......thank you very much clutter you have been of great support !!

  • Ivy, I have little appetite and can easily go all day without eating but the consequences are unpleasant. If I can't face a meal I'll snack on cheese and fruit or a handful of nuts.

You may also like...